Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 129, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Nov 20, 2002, 3:27 PM CST for Hancock County, Pearl River County, Mississippi; Saint Tammany Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 20, 2002, 3:27 PM CST (21:27 UTC)
- Expired
- Nov 20, 2002, 4:15 PM CST
- In force
- 48 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Saint Tammany Parish, LA, Hancock County, MS, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
395 WUUS54 KLIX 202127 SVRNEW LAC103-MSC045-109-202215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 325 PM CST WED NOV 20 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...SLIDELL...EDEN ISLE HANCOCK COUNTY IN SOUTHERN MISSISSIPPI PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF PICAYUNE * UNTIL 415 PM CST * AT 319 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER EDEN ISLE MOVING NORTHEAST AT 25 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...HEAVY RAINFALL AND A POSSIBLE FUNNEL CLOUD. STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3022 8997 3010 8983 3045 8948 3059 8964
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 20, 1:45 PM CST, 1 hour 42 minutes earlier.
Area forecast discussion, Nov 20, 1:45 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
145 PM CST WED NOV 20 2002
SATELLITE WATER VAPOR IMAGERY SHOWS THE UPPER TROF CONTINUING TO DIG
SOUTH INTO SOUTHERN TEXAS. MODELS HAVE THIS TROF MOVING EAST OF THE
LOWER MISSISSIPPI VALLEY BY MIDNIGHT THURSDAY NIGHT. A COLD FRONT
EXTENDING ALONG A MCCOMB BATON ROUGE LINE IS EXPECTED TO MOVE EAST
OF THE AREA LATER TONIGHT. THE ATMOSPHERE WILL BEGIN TO RAPIDLY DRY
OUT THURSDAY. COLDER AIR WILL SPREAD OVER THE AREA THURSDAY INTO
FRIDAY NIGHT WITH TEMPERATURES DROPPING IN TO THE MID 30 ACROSS THE
NORTH AND EAST PORTIONS OF THE AREA FRIDAY NIGHT. ANOTHER COLD FRONT
WILL MOVE THROUGH THE AREA TUESDAY NIGHT. LOW LEVEL WINDS WILL
BECOME SOUTHERLY SUNDAY BRING A RETURN TO GULF MOISTURE TO THE AREA
SUNDAY NIGHT. SHOULD SEE AN INCREASE IN POPS MONDAY AND TUESDAY AS
THE FRONT APPROACHES AND THEN MOVES ACROSS THE AREA.
MCB 46/66/42/60 2000
BTR 47/66/45/60 2000
MSY 52/68/51/63 5000
GPT 49/67/42/61 6300
.NEW...A SMALL CRAFT ADVISORY IS IN EFFECT FROM PQL TO THE MOUTH OF
THE ATCHAFALAYA RIVER INCLUDING LAKES PONTCHARTRAIN AND
MAUREPAS.
LA...NONE.
MS...NONE.
23Hazardous weather outlook, Nov 20, 11:30 AM CST, 3 hours 57 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-211200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CST WED NOV 20 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .THIS AFTERNOON AND TONIGHT... RIVER FLOODING... MINOR FLOODING CONTINUES ON THE LOWER PEARL RIVER. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS FOR MORE DETAILED INFORMATION. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .MONDAY THROUGH SATURDAY... THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED WEDNESDAY AND THURSDAY AS A COLD FRONT AND UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. ANY THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. MODERATE TO STRONG NORTHERLY WINDS WILL DEVELOP OVER THE COASTAL WATERS DURING THE LATER PART OF THE WEEK AS HIGH PRESSURE BUILDS INTO THE AREA. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED DURING THE PERIOD.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.